Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: splitting Cymbalta pills Cairo

Posted by jrbecker on April 25, 2005, at 8:55:53

In reply to Re: splitting Cymbalta pills jrbecker, posted by Cairo on April 22, 2005, at 16:13:32

> I tapered Cymbalta down due to severe agitation, akathisia, muscle/jaw tremors and was happy at 5mg which gave me much more energy, less orthostatic dizziness, a bit less anxiety, though no relief from Fibromyalgia pain.
>
> I then discontinued it to try amitriptyline simply to please a new neurologist who insisted that I give it another whirl because I he said I didn't dose it right/take it early enough/or whatever excuse he could come up with despite my protests and I weakly agreed to it because I wanted to try Botox injections in my cervical muscles from him and am tired of fighting doctors and their "good" intentions.
>
> Anyways, after a disastrous trial of amitriptyline (zombie city at low dose for 4 months with no benefits), I stopped that and retried 5mg Cymbalta. I never felt the same energizing effect that I had the first time. Am I doomed to never respond to Cymbalta again? I have to be very careful with SSRI dosing as I get flu-like symptoms and muslce aches anytime I take SSRIs, even at tiny doses. I am on Desyrl 75mg for sleep, and I suspect anything else in combo with that is too much.
>
> Also, my doctor would like some "official" reference to being able to open the Cymbalta capsule. The rep says NO.
>
> Thanks for any help.

I'm guessing if you are pretty med-sensitive, you have atypical features (like myself)?

how long were you on cymbalta...a) altogether, and b) at 5mg? I'm wondering if your early positive response to it at 5mg was going to be short-lived anyway. I always have a very "energizing" response to the ssris/snris upon initial titration, but i soon even out. I have experienced the poop-out effect that you speak of when re-initiating a drug, but I find that this difference is usually pretty small and relates more to this "energizing"/hypomanic period than it does to longterm antidepressant response. I see the cause as both 1) that your system is already sensitized to the drug from the first time around and 2) psychologically/subjectively, your perspective might be skewed by expectations from that first "energizing" response.

bottomline, I do believe that you will eventually get a response to it at 5mg IF you were at this dosage for an extended period prior to your withdrawal from it. For me, the full antidepressant effects of the SNRIs never fully peak until more than 4 weeks...just my own experience over the years.

be patient and go slowly. good luck.

JB


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:jrbecker thread:487731
URL: http://www.dr-bob.org/babble/20050423/msgs/489163.html